Alert archive / Florida / Tornado Warnings in 2023
Tornado Warning 31, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this tornado warning at Oct 12, 2023, 2:44 AM EDT for Hernando County, Pasco County, Florida. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 12, 2023, 2:44 AM EDT (06:44 UTC)
- Expired
- Oct 12, 2023, 3:15 AM EDT
- In force
- 31 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Hernando County, FL, Pasco County, FL
The radar
The Tampa radar (KTBW), 92 km from the middle of the area, began a volume at 06:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 12, 12:49 AM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 6.7 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 553 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 922 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 5.5
The text
As transmitted.
933
WFUS52 KTBW 120644
TORTBW
FLC053-101-120715-
/O.NEW.KTBW.TO.W.0031.231012T0644Z-231012T0715Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tampa Bay Area Ruskin FL
244 AM EDT Thu Oct 12 2023
The National Weather Service in Ruskin has issued a
* Tornado Warning for...
Northeastern Pasco County in west central Florida...
Eastern Hernando County in west central Florida...
* Until 315 AM EDT.
* At 244 AM EDT, a severe thunderstorm capable of producing a tornado
was located 7 miles south of Hernando County Airport, or 10 miles
southeast of Spring Hill, moving northeast at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Brooksville around 250 AM EDT.
South Brooksville and Hill n Dale around 255 AM EDT.
Other locations impacted by this tornadic thunderstorm include Darby,
Spring Lake, Garden Grove, Lacoochee, Ridge Manor, Croom,
Masaryktown, Blanton, and Shady Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! If possible, take shelter in an interior room. Avoid
windows. If you are outdoors, in a mobile home, or in a vehicle,
move to the closest substantial shelter and protect yourself from
flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 2866 8231 2859 8222 2858 8222 2857 8221
2857 8220 2849 8209 2827 8242 2836 8254
TIME...MOT...LOC 0644Z 224DEG 28KT 2836 8244
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
TBW2 follow-up statements
553
WWUS52 KTBW 120653
SVSTBW
Severe Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
253 AM EDT Thu Oct 12 2023
FLC053-101-120715-
/O.CON.KTBW.TO.W.0031.000000T0000Z-231012T0715Z/
Pasco FL-Hernando FL-
253 AM EDT Thu Oct 12 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 315 AM EDT FOR
NORTHEASTERN PASCO AND EASTERN HERNANDO COUNTIES...
At 252 AM EDT, a severe thunderstorm capable of producing a tornado
was located 9 miles south of Brooksville, moving northeast at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Brooksville, South Brooksville, and Hill n Dale around 300 AM EDT.
Other locations impacted by this tornadic thunderstorm include Ridge
Manor, Darby, Spring Lake, Croom, Lacoochee, and Blanton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 2866 8231 2859 8222 2858 8222 2857 8221
2857 8220 2849 8209 2835 8235 2842 8246
TIME...MOT...LOC 0652Z 224DEG 28KT 2841 8239
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
TBW731
WWUS52 KTBW 120708
SVSTBW
Severe Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
308 AM EDT Thu Oct 12 2023
FLC053-101-120715-
/O.CON.KTBW.TO.W.0031.000000T0000Z-231012T0715Z/
Pasco FL-Hernando FL-
308 AM EDT Thu Oct 12 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 315 AM EDT FOR NORTHERN
PASCO AND SOUTHEASTERN HERNANDO COUNTIES...
At 308 AM EDT, a severe thunderstorm capable of producing a tornado
was located over Hill n Dale, or 9 miles southeast of Brooksville,
moving northeast at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northern Pasco and southeastern Hernando Counties, including the
following locations... Ridge Manor, Spring Lake, Croom, and
Lacoochee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 2859 8222 2858 8222 2857 8221 2857 8220
2849 8209 2843 8227 2848 8235 2864 8228
TIME...MOT...LOC 0708Z 229DEG 31KT 2850 8225
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
TBWWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Oct 11, 8:30 PM EDT, 6 hours 14 minutes earlier.
Area forecast discussion, Oct 11, 8:30 PM EDT, 6 hours 14 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
830 PM EDT Wed Oct 11 2023
...New UPDATE, AVIATION...
.UPDATE...
Issued at 830 PM EDT Wed Oct 11 2023
Scattered showers and a few thunderstorms continue to develop and
move north across the area this evening. As the night progresses
we'll see convective coverage increase across the Nature Coast
south into the central Florida peninsula as upper level energy and
instability move into the region, while convection remains
scattered across southwest Florida. This pattern will persist
through Thursday morning, then we'll see the main area of
convection begin to shift south during the afternoon as the
shortwave energy moves by to the north. Overall the current
forecast looks ok, but may adjust PoPs some to reflect current
thinking.
&&
.AVIATION...
(00Z TAFS)
Issued at 830 PM EDT Wed Oct 11 2023
Scattered convection early tonight will become more numerous after
midnight through early afternoon Thursday around the Tampa Bay
TAF sites of TPA, PIE, LAL, and SRQ. Convection should remain
mainly scattered across southwest Florida. MVFR/local IFR
conditions are expected within the convection and some areas of
MVFR ceilings will be possible later tonight into Thursday morning
the moist airmass across the area. Otherwise mainly VFR
conditions are expected. Southeast to south winds will increase
overnight to 10 to 15 knots with some gusts to around 25 knots and
then increase to 15 to 20 knots with gusts to around 30 knots
mid- morning Thursday through the afternoon hours. Winds will be
erratic within any convection and could gust to 35 knots later
tonight and Thursday.
&&
.DISCUSSION...
Issued at 308 PM EDT Wed Oct 11 2023
We will be looking at some unsettled weather for the next few days
with possible severe weather overnight and early tomorrow
morning. First lets talk about what is setting all this up. We
will have a low pressure system pushing through Florida just north
of our area. This will increase our moisture and help to bring a
few rounds of shower and storms across the area. Thanks to the
moisture and heat return we will see a more typically pop up
showers and storms across the area this evening.
Overnight we will see the low pressure itself passing north of the
area through the Panhandle and southern Georgia. This will bring
another round of showers and storms and its this round we are
concerned about when it come to severe weather. Our concern is high
winds and the possibility for tornadoes. Looking at sample forecast
soundings along the coast for the HRRR we are seeing backing winds
at the surface and higher values for 0-1km SRH which in turn is
giving us high STP values overnight between 06z and 12z. However we
also have PWs at 2.5 and CAPE values not to impressive. So we
know storms will be spinning but will they be able to reach the
ground.
After that the front that is associated with the low pressure system
will stall over the area. Severe weather risk will be much lower but
weather will continue to be unsettled through the rest of the week
with scattered showers and storms through the afternoon and evening
both Thursday and Friday.
Next weekend will be much like last weekend. Saturday will be warm
and humid with a cold front pushing through. A few showers will be
possible but chances will be lower compared to the end of the week.
For Sunday cooler and drier air will start to filter in bringing in
pleasant weather once again.
Early next week we will see dry but below average temperatures. We
could see widespread low 60's and upper 50's in the morning with
highs staying in the 70's.
&&
.MARINE...
Issued at 308 PM EDT Wed Oct 11 2023
A strong south to southwest flow will cause hazardous marine
conditions over the Gulf and coastal waters tonight into tomorrow.
Scattered to numerous showers and thunderstorms will impact waters
now through Thursday, some storms may be severe with damaging winds
and possible waterspouts.
&&
.FIRE WEATHER...
Issued at 308 PM EDT Wed Oct 11 2023
No fire weather concerns through the weekend as RH values remain
well above criteria. Strong to severe thunderstorms expected through
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 79 87 80 88 / 80 80 30 50
FMY 80 90 80 90 / 80 50 20 40
GIF 76 88 77 89 / 90 80 40 70
SRQ 78 88 79 89 / 80 70 30 50
BKV 74 87 76 89 / 80 80 30 60
SPG 78 87 80 86 / 80 70 30 50
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk from 2 AM EDT Thursday through Thursday
evening for Coastal Charlotte-Coastal Hillsborough-Coastal
Lee-Coastal Manatee-Coastal Sarasota-Pinellas.
High Surf Advisory from 2 AM to 8 PM EDT Thursday for Coastal
Hillsborough-Coastal Manatee-Coastal Sarasota-Pinellas.
Coastal Flood Advisory from 10 AM to 5 PM EDT Thursday for
Coastal Citrus-Coastal Hernando-Coastal Hillsborough-
Coastal Levy-Coastal Pasco-Pinellas.
Gulf waters...Small Craft Advisory from 2 AM to 2 PM EDT Thursday for
Charlotte Harbor and Pine Island Sound-Coastal waters from
Bonita Beach to Englewood FL out 20 NM-Coastal waters from
Englewood to Tarpon Springs FL out 20 NM-Tampa Bay waters-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM.
Small Craft Advisory until 2 PM EDT Thursday for Coastal waters
from Tarpon Springs to Suwannee River FL out 20 NM-Waters
from Tarpon Springs to Suwannee River FL out 20 to 60 NM.
&&
UPDATE/AVIATION/MARINE/FIRE WEATHER...Close
DECISION SUPPORT...Giarratana
UPPER AIR/CLIMATE...HurtIn the hours before
Local storm report, Oct 12, 12:53 AM EDT, 1 hour 51 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
1253 AM EDT Thu Oct 12 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 AM Funnel Cloud 4 E Holiday 28.19N 82.68W
10/12/2023 Pasco FL Trained Spotter
Corrects previous funnel cloud report from 4
E Holiday. Funnel cloud spotted crossing SR
54 at Little Road.
&&Local storm report, Oct 12, 2:07 AM EDT, 37 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
207 AM EDT Thu Oct 12 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 AM Waterspout 3 NNW Belleair 27.98N 82.84W
10/12/2023 GMZ853 FL Public
Mutiple social media videos and pictures
show a waterspout just off Clearwater Beach.
Time estimated from radar.
&&
ARFLocal storm report, Oct 12, 2:25 AM EDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
225 AM EDT Thu Oct 12 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0148 AM Tstm Wnd Gst 3 NNW Belleair 27.98N 82.83W
10/12/2023 M41 MPH GMZ853 FL Buoy
Buoy station CWBF1 Clearwater Beach Pier 60.
&&
ARFLocal storm report, Oct 12, 2:30 AM EDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
230 AM EDT Thu Oct 12 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0159 AM Tstm Wnd Gst 3 W Crystal River 28.90N 82.65W
10/12/2023 M42 MPH Citrus FL Mesonet
Mesonet station 0212W 2.9 W Crystal River
(WEATHERSTEM).
&&Local storm report, Oct 12, 2:35 AM EDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
235 AM EDT Thu Oct 12 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 AM Tornado 2 SE Crystal River 28.88N 82.58W
10/12/2023 Citrus FL Emergency Mngr
Emergency management reported a tornado at
US-19 and W Ford Island Tr. Roof damage and
powerlines have been reported down in the
vicinity. Time estimated from radar.
&&
ARFLocal storm report, Oct 12, 2:38 AM EDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
238 AM EDT Thu Oct 12 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0148 AM Tornado 3 WSW Dunedin 28.00N 82.83W
10/12/2023 Pinellas FL Emergency Mngr
FDEM reports damage in N Clearwater Beach
from tornado. Time estimated by radar.
&&
ARFThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 10:27 PM EDT | Special Marine Warning | TBW | 18 min | |
| Oct 11, 10:31 PM EDT | Tornado Warning | TBW | Sarasota | 29 min |
| Oct 11, 10:57 PM EDT | Tornado Warning | TBW | Manatee, Sarasota | 13 min |
| Oct 11, 11:22 PM EDT | Special Marine Warning | TBW | 113 min | |
| Oct 12, 12:15 AM EDT | Tornado Warning | TBW | Hillsborough, Pasco, Pinellas | 30 min |
| Oct 12, 1:01 AM EDT | Severe Thunderstorm Warning | TBW | Levy | 44 min |
| Oct 12, 1:11 AM EDT | Special Marine Warning | TBW | 64 min | |
| Oct 12, 1:41 AM EDT | Tornado Warning | TBW | Hillsborough, Pasco, Pinellas | 34 min |
| Oct 12, 1:46 AM EDT | Tornado Warning | TBW | Citrus, Hernando, Sumter | 44 min |
| Oct 12, 1:58 AM EDT | Tornado Warning | TBW | Hernando, Pasco | 32 min |
| Oct 12, 2:13 AM EDT | Tornado Warning | TBW | Hernando, Pasco | 32 min |
| Oct 12, 2:33 AM EDT | Tornado Warning | TBW | Citrus | 13 min |
| Oct 12, 2:41 AM EDT | Special Marine Warning | TBW | 2 hr | |
| Oct 12, 3:12 AM EDT | Tornado Warning | TBW | Hernando, Sumter | 22 min |
| Oct 12, 3:15 AM EDT | Tornado Warning | TBW | Citrus | 30 min |
| Oct 12, 3:18 AM EDT | Tornado Warning | TBW | Hernando, Pasco, Sumter | 27 min |
| Oct 12, 3:32 AM EDT | Tornado Warning | TBW | Levy | 28 min |
| Oct 12, 3:41 AM EDT | Areal Flood Advisory | TBW | Citrus | 4 hr |
| Oct 12, 3:44 AM EDT | Areal Flood Advisory | TBW | Hernando, Pasco, Sumter | 106 min |
| Oct 12, 4:01 AM EDT | Severe Thunderstorm Warning | TBW | Sumter | 12 min |
| Oct 12, 4:11 AM EDT | Special Weather Statement | TBW | Levy | 34 min |
| Oct 12, 4:27 AM EDT | Special Weather Statement | TBW | Citrus | 33 min |
| Oct 12, 4:45 AM EDT | Areal Flood Advisory | TBW | Levy | 2 hr |
| Oct 12, 4:54 AM EDT | Special Marine Warning | TBW | 2 hr | |
| Oct 12, 5:25 AM EDT | Special Weather Statement | TBW | Citrus | 35 min |
| Oct 12, 5:34 AM EDT | Tornado Warning | TBW | Citrus, Levy | 26 min |
| Oct 12, 7:21 AM EDT | Special Weather Statement | TBW | Citrus | 24 min |
| Oct 12, 7:31 AM EDT | Tornado Warning | TBW | Citrus | 29 min |
| Oct 12, 8:04 AM EDT | Tornado Warning | TBW | Citrus | 11 min |
| Oct 12, 10:16 AM EDT | Special Marine Warning | TBW | 119 min | |
| Oct 12, 11:00 AM EDT | Tornado Warning | TBW | Citrus, Hernando | 32 min |
| Oct 12, 11:35 AM EDT | Tornado Warning | TBW | Hillsborough, Pasco, Pinellas | 25 min |
| Oct 12, 12:00 PM EDT | Special Weather Statement | TBW | Pinellas | 45 min |
| Oct 12, 12:10 PM EDT | Special Marine Warning | TBW | 2 hr | |
| Oct 12, 2:14 PM EDT | Special Marine Warning | TBW | 61 min | |
| Oct 12, 6:47 PM EDT | Special Weather Statement | TBW | Charlotte | 28 min |
Nearby
Tornado Warnings in Florida, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.